Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 9, 2020, 3:25 PM EDT for Coffee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2020, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 9, 2020, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 73 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WWUS82 KJAX 091925
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sun Aug 9 2020
GAZ132-149-092000-
Atkinson GA-Coffee GA-
325 PM EDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND NORTHEASTERN ATKINSON
COUNTIES UNTIL 400 PM EDT...
* At 325 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Broxton. This storm was nearly
stationary.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Douglas, Broxton, Ambrose, Nicholls and West Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
3164 8301 3166 8301 3166 8300 3171 8299
3162 8263 3156 8263 3156 8260 3152 8260
3147 8262 3147 8263 3145 8263 3127 8271
3147 8315
TIME...MOT...LOC 1925Z 334DEG 1KT 3157 8290
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:00 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 300 PM EDT Sun Aug 9 2020 ...INCREASING RAINFALL CHANCES EARLY THIS WEEK... .NEAR TERM [Through Tonight]... Hot and Humid conds early this afternoon with peak Heat Indices in the 104-108 range. St Simons Island was 91/79 with 108F Heat Index. These conditions will give way to scattered showers/storms mainly across SE GA and coastal NE FL from the US 301 corridor to I-95. Still expect a few strong to isolated severe storms with peak wet microburst winds of 40-60 mph possible, along with locally heavy rainfall, frequent lightning. Some small hail still possible with steep lapse rates aloft as 500mb temps close to -7C/-8C. Storm motion generally towards the East-Northeast 10-15 mph. Activity will linger over inland areas of SE GA due to outflows and sea breeze fronts pushing inland until around midnight. Typical muggy overnight lows in the lower/middle 70s inland and upper 70s/near 80 degrees along the coast/St Johns River. .SHORT TERM [Monday Through Tuesday Night]... Main story in the short term is slow increase back towards numerous to widespread showers during the afternoon hours on Monday and Tuesday as weak High Pressure ridge aloft will be replaced by amplifying trof over the SE US which will rotate into SE GA/NE FL and bring abundant and deep tropical moisture levels with Precipitable Water Amounts (PWATs) over 2 inches. This combined with light westerly steering flow, cool temps aloft at 500mb of -7C/-8C for mid August and inland moving sea breeze fronts will lead to 50-70% rainfall coverage on Monday afternoon and 60-80% rainfall coverage on Tuesday afternoon, along with enough atmospheric moisture for a shower/storm at anytime through the period. Max Temps in the lower/middle 90s by early afternoon will continue to support peak Heat Indices/Feels Like temps around 105 degrees for most locations. Strong to isolated severe storms will be possible each afternoon with gusty winds of 40-60 mph, but the slower storm motion of 10 mph or less will slowly increase to locally heavy rainfall threat as storm rainfall totals continue to add up through the week. .LONG TERM [Wednesday Through Sunday]... Wed/Thu...Numerous to widespread showers/storms will continue as decaying mid/upper level trof across SE GA/NE FL will continue to support daily rainfall chances of 60-90%, locally heavy rainfall and near normal temps through this period with highs in the lower 90s and lows in the 70s. Southwest steering flow will continue along with PWATs of 2 inches or more to support risk of heavy rainfall. Fri/Sat/Sun...A mid level ridge of high pressure will build in from the SE/Wrn Atlc and this will slowly bring in a somewhat drier airmass aloft with PWATs falling to slightly less than 2 inches and a shift of the steering flow to the South-Southeast. This subtle shift will lower daily rainfall chances into the 40-70% range with storm activity further inland from the Atlc coastal areas. Temps generally near to slightly above normal with highs in the lower/middle 90s and lows in the 70s and Heat Indices creeping back close to 105 degrees. Continued slow storm motion will continue the threat of locally heavy rainfall, but the threat will shift more inland each day. && .AVIATION... [Through 18Z Monday] Cumulus cloud streets have developed on schedule with bases between 3-4 KFT. Convection is starting to develop just east of Cecil Airport (KVQQ) and will continue to expand in areal coverage so will introduce a tempo group for KVQQ. Can see the Atlantic sea breeze on radar just coming across the Intracoastal Waterway and that should begin to squeeze the environment across the central peninsula later this afternoon. So everything looks to be on track right now with the previous aviation discussion update. && .MARINE... Mainly offshore Southwest flow at 10-15 knots with seas 2 to 3 feet and local sea breezes along the coast through the mid week time frame as High pressure ridge remains just south of the waters and low pressure trof remains north of the waters over the SE US. A slight shift northward in the high pressure ridge axis towards the end of the week over the waters will lead to shift in winds to south-southeast at 10-15 knots with seas remaining 2-3 ft. Rip Currents: Mainly low risk rip currents expected early this week as surf/breakers only in the 1-2 feet range and mainly offshore Southwest flow with afternoon sea breeze at 10-15 mph. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 73 93 73 / 40 60 50 80 60 SSI 78 90 77 90 77 / 30 60 50 70 60 JAX 75 95 75 94 75 / 20 70 40 80 50 SGJ 76 93 75 93 75 / 10 50 50 70 50 GNV 74 95 74 94 74 / 20 40 30 70 40 OCF 74 95 73 94 74 / 30 40 30 70 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 9, 3:03 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
303 PM EDT Sun Aug 9 2020
FLZ125-133-091930-
Coastal St. Johns FL-Coastal Duval FL-
303 PM EDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 330 PM EDT...
* At 303 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Nocatee, or 7 miles southwest
of Ponte Vedra Beach, moving east at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Sawgrass and Palm Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3011 8150 3018 8151 3021 8133 3012 8130
3011 8130
TIME...MOT...LOC 1903Z 269DEG 9KT 3015 8145
ENYEDISpecial weather statement, Aug 9, 3:20 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
320 PM EDT Sun Aug 9 2020
FLZ038-092000-
Inland Flagler FL-
320 PM EDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
400 PM EDT...
* At 320 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles west of Ormond-By-the-Sea,
moving east at 5 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* This storm will remain over mainly rural areas of southeastern
Flagler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2926 8128 2928 8129 2937 8120 2935 8115
2926 8115
TIME...MOT...LOC 1920Z 284DEG 5KT 2930 8120
ENYEDISpecial weather statement, Aug 9, 3:23 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Sun Aug 9 2020
FLZ033-125-133-092000-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
323 PM EDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 400 PM EDT...
* At 323 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Durbin, or 9 miles east of
Fruit Cove, moving southeast at 5 mph.
* Nickel size hail, wind gusts of 50 to 55 mph, and minor flooding
due to heavy rainfall is possible with this storm.
* Locations impacted include...
World Golf Village, Durbin, Vilano Beach, Nocatee, South Ponte
Vedra and Guana River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2992 8126 2998 8154 3010 8152 3011 8151
3011 8152 3014 8151 3012 8130 2998 8125
TIME...MOT...LOC 1923Z 314DEG 5KT 3008 8146
ENYEDISpecial weather statement, Aug 9, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sun Aug 9 2020
GAZ132-149-092000-
Atkinson GA-Coffee GA-
325 PM EDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND NORTHEASTERN ATKINSON
COUNTIES UNTIL 400 PM EDT...
* At 325 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Broxton. This storm was nearly
stationary.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Douglas, Broxton, Ambrose, Nicholls and West Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
3164 8301 3166 8301 3166 8300 3171 8299
3162 8263 3156 8263 3156 8260 3152 8260
3147 8262 3147 8263 3145 8263 3127 8271
3147 8315
TIME...MOT...LOC 1925Z 334DEG 1KT 3157 8290
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:24 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Aug 9, 3:03 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| Aug 9, 3:09 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 36 min |
| Aug 9, 3:12 PM EDT | Special Marine Warning | JAX | 63 min | |
| Aug 9, 3:20 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 9, 3:23 PM EDT | Special Weather Statement | JAX | Saint Johns | 37 min |
| Aug 9, 3:37 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 53 min |
| Aug 9, 3:58 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| Aug 9, 4:20 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 9, 4:45 PM EDT | Special Weather Statement | JAX | Saint Johns | 30 min |
| Aug 9, 4:55 PM EDT | Special Weather Statement | JAX | Flagler | 50 min |
| Aug 9, 5:19 PM EDT | Special Weather Statement | JAX | Putnam | 26 min |
| Aug 9, 5:30 PM EDT | Special Weather Statement | JAX | Levy | 30 min |
| Aug 9, 5:32 PM EDT | Special Weather Statement | JAX | Putnam | 28 min |
| Aug 9, 5:34 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| Aug 9, 6:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Aug 9, 6:54 PM EDT | Special Weather Statement | JAX | Marion | 36 min |
| Aug 9, 7:02 PM EDT | Special Marine Warning | JAX | 88 min | |
| Aug 9, 7:04 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Aug 9, 7:24 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| Aug 9, 7:38 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| Aug 8, 8:10 PM EDT | Special Weather Statement | JAX | Charlton | 50 min |
| Aug 9, 3:55 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee | 50 min |
| Aug 9, 4:37 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis, Wayne | 68 min |
| Aug 9, 5:01 PM EDT | Special Weather Statement | JAX | Brantley, Pierce | 44 min |
| Aug 9, 5:42 PM EDT | Special Weather Statement | JAX | Brantley, Wayne | 63 min |
| Aug 9, 6:08 PM EDT | Special Weather Statement | JAX | Glynn | 37 min |
| Aug 9, 6:15 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 45 min |
| Aug 9, 6:27 PM EDT | Tornado Warning | JAX | Glynn | 9 min |
| Aug 9, 6:39 PM EDT | Special Weather Statement | JAX | Glynn | 51 min |
| Aug 9, 6:46 PM EDT | Special Weather Statement | JAX | Ware | 44 min |
| Aug 9, 6:56 PM EDT | Special Weather Statement | JAX | Brantley | 49 min |
| Aug 9, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 47 min |
| Aug 9, 7:29 PM EDT | Special Weather Statement | JAX | Charlton | 31 min |
| Aug 9, 7:58 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.